Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 25, 2010, 11:38 AM CST for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Jan 26, 2010, 8:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 11:38 AM CST (17:38 UTC)
- In effect from
- Jan 26, 2010, 8:00 AM CST
- Expired
- Jan 27, 2010, 11:20 AM CST
- In force
- 27 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:20 AM CST, 6 hours 18 minutes earlier.
Area forecast discussion, Jan 25, 5:20 AM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 520 AM CST MON JAN 25 2010 .DISCUSSION... /435 AM CST MON JAN 25 2010/ PRIMARY CONCERNS THIS FCST PD ARE APCHG CDFNT...LINGERING EFFECTS OF DEPARTING LOW PRES SYS...AND POTENTIAL WINTER STORM SYSTEM SOMEWHERE IN THE MID MISSISSIPPI VALLEY DURING THE WED TO FRI TIMEFRAME. TODAY AND TONIGHT...EARLY MORNING WATER VAPOR IMAGERY DEPICTS A COMPLEX LOW PRES SYSTEM ACROSS THE CENTRAL CONUS WITH SEVERAL DISTINCT VORT MAXIMA UNDERGOING FUJIWHARA MOTION AS THE ENTIRE SYSTEM TRANSLATES EWD. ASCENT ASSOCIATED WITH ONE OF THESE VORT LOBES WAS SUPPORTING A BROAD AREA OF -SN ACROSS IA/NE/SD. GIVEN DECREASING CONDENSATION PRES DEFICITS AND CONTINUING ISENTROPIC UPGLIDE ALONG THE 295K SFC AS DEPICTED BY ECMWF/GFS/UKMET/GEM...EXPECT -SN TO PERSIST ACROSS NERN MO/WRN IL TODAY BEFORE TAPERING OFF TONIGHT. LITTLE TO NO ACCUMULATION IS EXPECTED OUTSIDE OF FAR NERN MO WHERE A FEW TENTHS OF AN INCH OF SNOW IS POSSIBLE. STG CDFNT NOTED ACROSS NWRN MO ON 09Z SFC ANALYSIS WILL MOVE THROUGH THE CWA TODAY WITH FALLING TEMPERATURES DURING THE DAY AND STG GUSTY WINDS OVERSPREADING THE AREA. RAGGED AREAS IN WRAPAROUND STRATOCU DECK OVERHEAD SHOULD FILL BACK IN WITH CONTINUED CAA ALOFT. ATTN THEN TURNS TO MID-WEEK STORM SYSTEM EXPECTED TO BRING WINTER WEATHER TO PORTIONS OF THE MID MISSISSIPPI VALLEY. UNFORTUNATELY...ATTM THE NASCENT SYSTEM IS LITTLE MORE THAN A SWIRL ON WATER VAPOR IMAGERY OVER THE PACIFIC OCEAN AND HAS NOT ENTERED THE UPPER AIR NETWORK...WHICH DECREASES CONFIDENCE IN THE SPECIFICS OF PRECIP TYPE...TIMING...AND LOCATION. MODELS DIFFER ON EVOLUTION ALTHOUGH TRENDS HAVE BEEN SIMILAR OVER THE PAST FEW DAYS WITH THE GFS FARTHEST S AND THE ECMWF/GEM SPREADING PRECIP N INTO THE CWA. DIFFERENCES ASIDE...APPEARS THAT THERE WILL BE TWO WAVES OF PRECIP. FIRST WAVE WILL BE ASSOCIATED WITH ISENTROPIC ASCENT AHEAD OF THE MAIN SYSTEM AS ECMWF/GFS/GEM ALL SHOW DECREASING CONDENSATION PRESSURE DEFICITS BEFORE UPGLIDE BEGINS IN EARNEST ON WED. THERMAL PROFILES SUPPORT PURE -SN IN THE NORTH...-RASN ACROSS THE MIDDLE...AND -RA IN FAR SRN COUNTIES. SWLY FLOW AROUND A SFC HIGH TO THE SE AND NWLY TO WLY FLOW BETWEEN THE COMPLEX HUDSON BAY LOW PRES SYS AND A SEWD MOVING HIGH WILL LEAD TO A STRENGTHENING BAROCLINIC ZONE SOMEWHERE IN THE MID MISSISSIPPI VALLEY ON WED NIGHT INTO THU. INTRIGUINGLY...MODELS ALSO HINT AT A FAVORABLY COUPLED JET STRUCTURE AS THE SYS PROGRESSES NEWD AND THE HUDSON BAY VORTEX SAGS SWD INTO THE GRTLKS. PTYPE CONCERNS FOR THE SECOND WAVE ARE ROOTED IN HOW FAR SOUTH THE COLD AIR WILL SPILL AND WHAT THE THERMAL PROFILE ALOFT WILL LOOK LIKE. IF THE COLD AIR PUSHES FAR ENOUGH SOUTH...THERE IS CONCERN FOR A FREEZING RAIN EVENT...ESPECIALLY ACROSS SRN COUNTIES. IF THE THERMAL PROFILE IS COLD ENOUGH...MOST OF THE PRECIP WOULD FALL AS SNOW. ATTM STILL ANTICIPATE A MIXED PTYPE EVENT APPROX S OF I70...BUT DETAILS WILL REQUIRE FURTHER REFINEMENT. NO CHANGES PAST 12Z FRI. KANOFSKY && .AVIATION... /519 AM CST MON JAN 25 2010/ FOR THE 12Z TAFS... SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN WITH GUSTY NORTHWEST WINDS EXPECTED THROUGH THIS EVENING BEHIND REINFORCING COLD FRONT. CERTAINLY APPEARS THAT WIND GUSTS BETWEEN 30 AND 35 KTS WILL BE POSSIBLE THIS AFTERNOON GIVEN UPSTREAM OBSERVATIONS AND LATEST MODEL DATA. MAIN AREA OF SNOW ACROSS IOWA WILL CONTINUE TO MOVE EAST AND CLIP KUIN WITH A PERIOD OF LIGHT SNOW BETWEEN 13 AND 18Z...WITH ONLY SCATTERED SNOW SHOWERS OR FLURRIES AT THE OTHER TERMINALS. I SUPPOSE THERE COULD BE SOME BRIEF REDUCTIONS IN VISIBILIY WITH MORE ROBUST SNOW SHOWERS...BUT OVERALL...EXPECT VFR VISIBILITIES AND VFR/MVFR CEILINGS TODAY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 25, 5:10 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 510 AM CST MON JAN 25 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 510 AM CST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS ARE EXPECTED TODAY. MOST AREAS WILL RECEIVE LITTLE OR NO ACCUMULATION ALTHOUGH PARTS OF FAR NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS COULD RECEIVE A FEW TENTHS OF AN INCH OF SNOWFALL. NORTHWEST WINDS WILL INCREASE TODAY...WITH 30 TO 40 MPH GUSTS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM IS EXPECTED TO BRING WINTER WEATHER TO PARTS OF THE AREA FROM WEDNESDAY THROUGH FRIDAY. ON WEDNESDAY AND WEDNESDAY NIGHT...LIGHT SNOW IS POSSIBLE NORTH OF INTERSTATE 70 AND A MIX OF SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE SOUTH OF INTERSTATE 70. ON THURSDAY AND FRIDAY...A SIGNIFICANT WINTER WEATHER EVENT IS LIKELY ACROSS THE MIDDLE MISSISSIPPI VALLEY. THE TYPE...LOCATION AND AMOUNT OF WINTER PRECIPITATION THAT FALLS IN ANY LOCATION WILL HEAVILY DEPEND ON THE TRACK OF THE STORM. A SMALL CHANGE IN THE TRACK OF THE STORM WILL HAVE A LARGE IMPACT ON THE RESULTING WEATHER. AT THIS TIME...SIGNIFICANT SNOW...SLEET AND FREEZING RAIN ACCUMULATION APPEARS POSSIBLE ACROSS SOUTHERN MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jan 25, 9:29 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CST MON JAN 25 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0929 AM SNOW 2 NW CAMP POINT 40.06N 91.09W
01/25/2010 M1.0 INCH ADAMS IL TRAINED SPOTTER
CONTINUING TO SNOW.
&&
EVENT NUMBER LSX1000209
SIPPRELLLocal storm report, Jan 25, 10:55 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 AM CST MON JAN 25 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW QUINCY 39.93N 91.39W
01/25/2010 M0.5 INCH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX1000210
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:35 PM CST | River Flood Warning | LSX | Saint Charles, Saint Louis | 24 hr |
| Jan 25, 11:38 AM CST | River Flood Warning | LSX | Lincoln | 24 hr |
| Jan 25, 11:38 AM CST | River Flood Warning | LSX | Saint Charles | 3 days |
Nearby
River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.